Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with CIDP. Had weakness, pain. Stopped seroquel. Led to vomiting, pain in spine. What is causing this?

User rating for this question
Answered by

Neurologist, Surgical
Practicing since : 1996
Answered : 138 Questions
Dear sirs,
last summer I was diagnosed with CIDP, symptoms were mostly general weakness and pain, and some sensory things. But, within in few months I recovered to the point I forgot I was ill, so my doctor cocncluded it was acute form. And I was fine.

At the same time I was taking Seroquel, due to some psychotinc things I got as a side effect od SoluMedrol IV 40 mg 4x which I didn't need.

Now, I felt mentlay ok and my doctor told me to stop taking it, I was taking 200 mg XR, but he didin't tell me to stop it slowly. What happened that first day I was vmiting, second day I had pain in spine... and since then all my problems started. I have spine paine nearly all time... I have strange sensation in feet, and barely walk (When it started I rocovered for CIDP so that I could wak for kms). I feel someteimes I can not breath freely, pressure from back cause restrictions in lungs.... and spine pain can be very difficult (I takle Lyrica but it doesn't help much). I fell stiffnes in my body...

Before this I never had ans spine issues, some minorss

I did MRI of whole spine and brain but there was nothing what should indicate my symptoms.

I also did lumbar puncture in August, and it was done fine. No any side effects.

What can be cause of my problems and is there anything to do what can improve my condition.
Posted Mon, 21 May 2012 in Brain and Spine
Answered by Dr. Praveen K Nath 20 hours later

Thank you for writing in. I appreciate the effort made to provide a detailed history.

Chronic inflammatory polyneuropathy (CIDP) can produce all the symptoms that you are currently facing. However, pain all over the body can be due to other reasons as well.

If the reports of your magnetic resonance imaging scan (MRI scan) of the whole spine and brain is normal and a CSF analysis is normal as well, I would suggest the following:
1. Continue taking LYRICA 75 mg twice daily
2. Take some analgesic with muscle relaxant /tramadol for symptomatic relief. Since this is a prescription drug, please speak with your neurologist for the same.
3. Get an electromyogram/nerve conduction velocity test for all 4 limbs ( both arms and legs) to rule out any neuropathy component
I hope this solves most of your problems. Feel free to contact me for any further queries.

Dr Praveen K Nath XXXXXXX Consultant Neurosurgeon
Above answer was peer-reviewed by
Follow-up: Diagnosed with CIDP. Had weakness, pain. Stopped seroquel. Led to vomiting, pain in spine. What is causing this? 9 hours later

Thank you for reply.... My only question is if spine pain can indicate any other not revealed cause...which can maybe not be seen in MRI. This I ask because I heard spine pain is not common for CIDP, and during my illneess I never had it (now I occasionaly feel spine pain is causing me hard breathing, but noot to hard, enough hard), it all just started after suddanly stopping taking Seorquele.... now I am tappering it and I feel mentaly fine.

Could suddnely stoping seroquel cuase any damagae to the spine....

My CSF showed slight elevated level of WBC and EMNG some small changes, at the begininig of the illneess, but it improved after some months, but now after suddanly pain in spine I againe have symptoms indicative of GBS/CIDP.... (My doctor chagneg diagnosis from CIDP into Acute form since I recovered remarkably).

I am taking Lyrica 150 mg 2 times daily, and some anagetics, but Lyrica is med which can help but also not help... and makes me too sleepy....

Hope to hear from you soon


Answered by Dr. Praveen K Nath 12 hours later
Dear Sir,

Wishing you a speedy recovery.

Spine pains are not due to tapering of seroquel.

If your spine pain, numbness and other symptoms are recurring, then you might need a repeat MRI spine / lumbar puncture CSF studies to rule out acute myelitis.

You may continue taking LYRICA at a lower dosage.

Hope this answers your anxiety.

Dr XXXXXXX k XXXXXXX XXXXXXX consultant neurosurgeon
Above answer was peer-reviewed by
Follow-up: Diagnosed with CIDP. Had weakness, pain. Stopped seroquel. Led to vomiting, pain in spine. What is causing this? 4 hours later
Dear dr. XXXXXXX

thank you for your reply, somoheow I feell pain in spine is reducing, but it is hard to say.... However, I am not willing to do anohter lumbar puncture... it has it's own risk as well... my doctor says it can be that seroquel caused some functunal changes... and can be I am recovering...

She looked my MRI and it is very good... also another doc advised myelogram, but as I said, one lumbar puncture is enough in some months... even if I have acute myletis, there is no treatment for me, since I shouldn't take corticosteroids which caused psychosis in my case and several unpleansant adverse reactionss....

But I will monitor my condition and act accordingly...

Thank you for your time...
Answered by Dr. Praveen K Nath 4 hours later

I feel happy that your symptoms are recovering. Complete health is with physical & mental well being.

Continue with your current medications. In addition, yoga and physiotherapy also might help you.

Thanks for posting your query. Wish for your health and speedy recovery.
Please do not forget to accept my answer and close this discussion if all your queries are answered.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor